question-icon

Can Synthroid cause nocturia?

default
Posted on Thu, 28 Sep 2017
Question: Is nocturia related to Synthoid usage?e relatedto Synthoid usage?
doctor
Answered by Dr. Michelle Gibson James (53 minutes later)
Brief Answer:
not a known side effect, can occur with sleep apnea

Detailed Answer:
HI, thanks for using using healthcare magic

Nocturia can occur with some medications but is not a known side effect of synthroid.

If you are currently using any other medications, these can be checked to see if they are associated with this side effect.

It can occur with persons with sleep apnea, though the exact mechanism is not known.

Nocturia can also occur with: (1)diabetes
(2)high levels of calcium
(3)alcohol use
(4)excess evening fluids
(5)heart failure
(6)diurectic medications- eg lasix, bezide
(7)damage to the nerves to the bladder

These are some of the causes

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Synthroid cause nocturia?

Brief Answer: not a known side effect, can occur with sleep apnea Detailed Answer: HI, thanks for using using healthcare magic Nocturia can occur with some medications but is not a known side effect of synthroid. If you are currently using any other medications, these can be checked to see if they are associated with this side effect. It can occur with persons with sleep apnea, though the exact mechanism is not known. Nocturia can also occur with: (1)diabetes (2)high levels of calcium (3)alcohol use (4)excess evening fluids (5)heart failure (6)diurectic medications- eg lasix, bezide (7)damage to the nerves to the bladder These are some of the causes I hope this helps, feel free to ask any other questions